Devastating effects of chemotherapy: deafness and acute renal failure in a patient with epithelial ovarian cancer


Ozguroglu M. , Sari O., Turna H.

INTERNATIONAL JOURNAL OF GYNECOLOGICAL CANCER, cilt.16, ss.394-396, 2006 (SCI İndekslerine Giren Dergi)

  • Cilt numarası: 16
  • Basım Tarihi: 2006
  • Doi Numarası: 10.1111/j.1525-1438.2006.00214.x
  • Dergi Adı: INTERNATIONAL JOURNAL OF GYNECOLOGICAL CANCER
  • Sayfa Sayısı: ss.394-396

Özet

Paclitaxel and platinum combination is the standard chemotherapy regimen for patients with advanced epithelial ovarian cancer. The dose-limiting toxicity effects of this combination are myelosuppression and neuropathy. Herein, we report a case of a 71-year-old female with advanced epithelial ovarian cancer who developed bilateral total loss of hearing and acute renal failure related with paclitaxel- and carboplatin-based chemotherapy. Acute renal failure accompanied by complete loss of hearing in patients treated with carboplatin and paclitaxel combination has not been previously reported. This uncommon adverse effect of carboplatin and paclitaxel combination was discussed, and all the literature in English related with the toxicity of paclitaxel and carboplatin were reviewed.